Methadone Withdrawal Symptoms

by How To Get Off Drugs Staff on June 30, 2011

Methadone Withdrawal Symptoms

Methadone is a (synthetic opiate) narcotic that when administered once a day, orally, in adequate doses, can usually suppress a heroin addict’s craving and withdrawal for 24 hours. Patients are as physically dependent on methadone as they were to heroin or other opiates, such as OxyContin or Vicodin. Ironically, methadone used to control narcotic addiction is frequently encountered on the illicit market and has been associated with a number of overdose deaths. Tolerance and addiction to methadone is a dangerous threat, as methadone Withdrawal results from the cessation of use. Many former heroin users have , claimed that the horrors of heroin addiction withdrawal were far less painful and difficult than Methadone Withdrawal. Many people go from being addicted to heroin to being addicted to methadone, and continue with this “treatment” for years, fearing the withdrawal that will occur when they stop. Methadone does not have to be the way of life for former heroin addicts. Gradual cessation followed by a drug-free program of rehabilitation may be the answer for many sufferers.

Methadone Withdrawal symptoms include but are not limited to: sneezing, dilated pupils yawning, abdominal cramps, tearing of eyes, nausea, runny nose, body aches, excessive perspiration, tremors, fever, and irritability

After several days of stabilizing a patient with methadone, the amount can be gradually decreased. The rate at which it is decreased is dependent on the reaction of the individual. Keeping Methadone Withdrawal symptoms at a tolerable level is the goal. For help with home drug detox call us.

Previous post:

Next post:

1-877-443-5774